Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS El Paso, TX

July 8, 2006Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jul 8, 2006, 7:59 PM MDT for Luna County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2006, 7:59 PM MDT (01:59 UTC)
Expired
Jul 8, 2006, 9:00 PM MDT
In force
61 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Luna County, NM

The radar

The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:51 PM MDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 8, 2:51 PM MDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
251 PM MDT SAT JUL 8 2006

.SYNOPSIS...
MOISTURE CONTINUES TO MOVE INTO THE BORDERLAND TODAY...MAINLY FROM
THE RIO GRANDE VALLEY EAST...WHERE SCATTERED THUNDERSTORMS AND LOCAL
HEAVY RAIN HAVE DEVELOPED. WEST OF THE RIVER SOME DRIER AIR HAS
MOVED IN ALOFT AND INHIBITED SOME BUT NOT ALL THUNDERSTORM GROWTH.
LOOK FOR SUNDAY AND MONDAY TO REMAIN MOIST WITH SCATTERED
THUNDERSTORMS CONTINUING. SOME DRYING OCCURS TUESDAY AND
BEYOND...WITH HIGH PRESSURE SETTLING IN OVER NEW MEXICO. THIS WILL
RESULT IN LESS THUNDERSTORM ACTIVITY...ALTHOUGH ISOLATED STORMS WILL
REMAIN THROUGH MOST OF NEXT WEEK.

&&

.DISCUSSION...
WV IMAGERY HAS SHOWN UPPER LOW OVER ARIZONA BRINGING IN DRY SLOT
OVER THE WESTERN HALF OF THE CWA...WHILE THE EAST HALF REMAINS IN
THE DEEP MOISTURE PLUME. SCATTERED THUNDERSTORMS ARE DEVELOPING IN
THIS PLUME WITH LOCAL HEAVY RAINS...WITH STREAM/ARROYO ADVISORY
REMAINING IN EFFECT THIS AFTERNOON FOR THE SACRAMENTO MOUNTAINS.
SMALL JET STREAK ALSO SEEN ABOUT 150 MILES SOUTHWEST OF EL PASO AND
WILL MOVE INTO THIS MOIST ENVIRONMENT NEXT 3-4 HOURS. TO THE WEST
DRIER MID/UPPER ATMOSPHERE HAS NEARLY ELIMINATED FLOOD THREAT IN
THIS AREA...BUT ENVIRONMENT BIT MORE FAVORABLE TO SEVERE STORMS THIS
AFTERNOON/EVENING WITH MID LEVEL INSTABILITY...BETTER INSOLATION AND
BETTER SHEAR PROFILES. GOES SOUNDER SHOWS PWS IN THE PLUME OF
AROUND 1.5 INCHES...WHILE PWS ARE AROUND 0.6-1.0 INCH IN THE DRY
SLOT.

MODELS CONTINUE TO SHOW MOISTURE PLUME HANGING OVER THE EASTERN CWA
SUNDAY AND MONDAY. LEFT SCATTERED POPS IN ALL AREAS BUT LIKELY CAN
LOWER POPS TO ISOLATED W/NW. WILL LET MORNING SHIFT DECIDE FOR HIS
PACKAGE. GFS MOVES PLUME TO FAR SOUTHEAST CWA OR EVEN OUT OF IT ON
TUESDAY AND WEDNESDAY...HENCE REDUCED PRECIP TO ISOLATED. HIGH
PRESSURE BUILDS OVER THE AREA THURSDAY INTO THE WEEKEND. THE CAPPING
AND SUBSIDENCE OF THE HIGH WILL BATTLE THE INCREASING MID/HIGH
MOISTURE AS THE PLUME DRIFTS BACK OVER THE CWA IN THE SOUTHEAST
FLOW. FOR NOW WILL CONTINUE ISOLATED WORDING...BUT MAY HAVE TO BEEF
THIS UP IN FUTURE PACKAGES.

&&

.AVIATION...09/00Z-10/00Z
E DMN...SCATTERED AREAS OF MVFR CIGS/VSBYS...LOWERING TO IFR IN A
FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. DMN
W...ISOLATED AREAS OF MVFR CIGS/VSBYS THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  91  70  94  70 /  40  30  30  30  30
SIERRA BLANCA TX        66  87  66  90  63 /  40  30  30  30  30
LAS CRUCES              67  91  68  93  67 /  40  30  30  30  30
ALAMOGORDO              67  91  67  93  66 /  40  30  30  30  30
CLOUDCROFT              51  64  49  67  48 /  50  40  30  40  30
TRUTH OR CONSEQUENCES   68  89  68  91  67 /  30  30  30  30  30
SILVER CITY             63  83  61  85  59 /  30  30  30  30  30
DEMING                  68  91  68  93  67 /  30  30  30  30  30
LORDSBURG               68  92  68  94  67 /  30  30  30  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
ARROYO/SMALL STREAM FLOOD ADVISORY...OTERO AND HUDSPETH COUNTIES FOR
THIS AFTERNOON.

17 HEFNER
Hazardous weather outlook, Jul 8, 10:55 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1055 AM MDT SAT JUL 8 2006

NMZ022>025-030>032-TXZ055-056-090000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1055 AM MDT SAT JUL 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE THREAT FOR HEAVY RAINFALL CONTINUES...MAINLY EAST OF DEMING.
THUNDERSTORMS WITH 2 TO 3 INCHES OF RAINFALL IS POSSIBLE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DEEP MOISTURE WILL DECREASE SOME BUT STILL LOOK FOR SCATTERED
THUNDERSTORMS SUNDAY AND MONDAY...BEFORE MORE DRYING OCCURS AND
THUNDERSTORMS BECOME ISOLATED TUESDAY AND BEYOND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:59 PM MDTFlash Flood WarningEPZLuna2 hr
Jul 8, 8:21 PM MDTFlash Flood WarningEPZSierra3 hr
Jul 9, 2:14 PM MDTSevere Thunderstorm WarningEPZSierra61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.